|viral load blip
Mar 9, 2008
I hope you can shed some light on this for me. I have been using Kaletra and Truvada the past year and acheived undetectable VL within 5 months of starting the regimen. Recently, my VL went up 100 and when we retested a week later, it was up to 800! The doctor has looked at my genotype and phenotype tests and there is nothing there to suggest I'm resistant to anything that I'm on. Also, at the time of the most recent bloodwork I was suffering with a bad cold.
He believes that is what is causing this "blip". But isn't a VL of 800 a bit high to be a "blip"?
Thank you for your time.
Response from Dr. Sherer
No, a blip has been defined as a viral load between 50 and 1,000 copies/ml, so you are still in the right range. More to the point, you have another explanation for a higher than usual viral load in this setting, i.e. a current viral infection.
I suggest that you remain calm and maintain your excellent adherence, and await the results of the next set of CD4 cell count and viral load. I also suggest that you talk you your doctor about your concerns and this response.
Tried almost everything
- Sinus Infection Could I Have Acute HIV Infection
- Dry Cough After Handjob Worried I Have HIV
- Painful Ejaculation After Fisting Worried I Have HIV
- Painful Red Spots After Anal Fingering Worried I Have HIV
- Purple Spots After Oral Sex With No Protection Does It Mean I Have HIV
- Purple Spots After Vaginal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.